The modified slash Lindley-Weibull distribution with applications to nutrition data

J Appl Stat. 2021 Sep 14;49(16):4206-4224. doi: 10.1080/02664763.2021.1975661. eCollection 2022.


This work presents an extension of the slash Lindley-Weibull distribution, of which it can be considered a modification. The new family is obtained by using the quotient of two independent random variables: a two-parameter Lindley-Weibull distribution divided by a power of the exponential distribution with parameter equal to 2. We present the pdf and cdf of the new distribution, analyzing their risk functions. Some statistical properties are studied and the moments and coefficients of asymmetry and kurtosis are shown. The parameter estimation problem is carried out by the maximum likelihood method. The method is assessed by a Monte Carlo simulation study. We use nutrition data, which are characterized by high kurtosis, to illustrate the usefulness of the proposed model.

Keywords: Slash Lindley–Weibull distribution; maximum likelihood; moments; regression.

Grants and funding

The research of J. Reyes, J. Arrué and H.W. Gómez was partially supported by grant SEMILLERO UA-2021.